Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Bitter sweet taste in throat. Vitamin B12 deficiency. No improvement with medication. How to correct it?

Hi i have a bitter sweet taste in my throught for a few days already. Im defficient on Vitamin B12 and i havent take b12 for about 2 months now.The reason is i run out of the pills and aI forgot to get them. The taste in my throught taste like acid reflux , but i have been taking gaviscon and it is not helping. can you please tell me what it could be? Thanks
Asked On : Mon, 14 Jan 2013
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
ENT Specialist 's  Response
Aug 2013
Hello and welcome to HCM,

I have understood your concern about the reflux medication not working and why your taste has gone haywire! you should understand that Reflux Treatment takes time and patience

You should also understand that reflux treatment involves both medications and more importantly lifestyle modifications. While medications can offer you good temporary relief, the lifestyle modifications give you a permanent relief which takes times to achieve.

Meanwhile your tongue is reacting to the reflux in a way which we call "the mucositis" and also since am sure nothing tastes good you are unable to eat sufficient greens which has led to the vitamin deficiency. One of the foremost indicators of such deficiency is altered taste of the tongue. There can be many other causes also; but this is one of the commonest.

Coming to your treatment as such:
1. Continue the anti relux medications in proper dosage as advised by your doctor (you may send me a list if you have any doubt regarding the same)
2. Start a multivitamin tablet like Zincovit along with b-complex tablets twice daily for two weeks after food for two weeks and then once daily after food for one month or so. Your doctor will know about this.
3. Avoid anything which is spicy, Oily and high flavored
4. Take lots of green leafy vegetables in any form like salad, soup, side or main course even if it tastes bland or salty.
5. Take an exercise regimen to achieve and maintain your ideal weight. You should remember that even weight loss can cause or aggravate reflux.

Wait for at least two weeks after you do the above religiously before you panic, as I have mentioned before that these take time to manifest. If you do not feel better at the end of that time then we may have to consider other causes and start with an Upper GI endoscopy and complete blood analysis and take it from there.

Take care and get well soon

Dr Sriram Nathan
Answered: Fri, 13 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor